MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ZEPHIR ANTERIOR CERVICAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MDT SOFAMOR DANEK PUERTO RICO MFG ZEPHIR ANTERIOR CERVICAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 8792815
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that patient underwent initial surgery due to inter-vertebral disc degeneration on (b)(6) 2016.On an unknown date, post-op, wire breakage was found and the implanted screw backed out.The location of fracture screw was in wire, about the neck, c5-6.The patient underwent revision surgery on (b)(6) 2017 to take out the screw.No patient complications were reported.
 
Event or Problem Description
It was reported that peek implant was not explanted but the screw was explanted.

Brand Name
ZEPHIR ANTERIOR CERVICAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6342634
Report Number1030489-2017-00331
Device Sequence Number659191
Product Code KWQ
UDI-Device Identifier00721902610660
UDI-Public00721902610660
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030327
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8792815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
02/14/2017
Initial Report FDA Received Date02/19/2017
Supplement Report FDA Received Date03/13/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR